Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 77, NWS Tallahassee, FL

June 21, 2001Grady County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 21, 2001, 10:03 PM EDT for Grady County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 21, 2001, 10:03 PM EDT (02:03 UTC)
Expired
Jun 21, 2001, 10:45 PM EDT
In force
42 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Grady County, GA

The radar

The Tallahassee radar (KTLH), 62 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 10:30 PM EDTThunderstorm WindWhigham, GAA few trees blocking the intersection of State Road 179 and U.S. Highway 84. Reported by the Grady County 911.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2001-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2397 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2001-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2397 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 220203
SVRTLH
GAC131-220245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1003 PM EDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN AND CENTRAL GRADY COUNTY IN GEORGIA

* UNTIL 1045 PM EDT...

* AT 1003 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
  NORTHWEST OF BOYDVILLE...OR ABOUT 11 MILES WEST OF CAIRO...MOVING
  NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHIGHAM...HARRELLS STILL BY 1005 PM EDT...
  PEOPLES STILL BY 1010 PM EDT...
  CAIRO BY 1015 PM EDT...
  ELPINO...GRADY CO A/P BY 1025 PM EDT...
  CAPEL BY 1030 PM EDT...
  AKRIDGE BY 1035 PM EDT...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 3101 8437 3082 8439 3085 8410 3108 8416

.END

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 8:30 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 21, 8:30 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
830 PM EDT THU JUN 21 2001

ISOLATED TO WIDELY SCATTERED CONVECTION CONTINUES ACROSS THE
FORECAST AREA ATTM...WITH MOST OF THE ACTIVITY OCCURRING OVER MY
ALABAMA ZONES. MAIN CONCERN IS CONVECTION TO THE WEST WHICH IS
MOVING EASTWARD...BUT INDICATIONS ARE THAT IT HAS BEEN DECREASING IN
INTENSITY DURING THE PAST HOUR OR SO. CURRENT ZONES HAVE 20 PERCENT
POPS ACROSS THE BOARD FOR THIS EVENING AND THINK THIS STILL LOOKS
GOOD FOR ANOTHER COUPLE OF HOURS. WILL BASE THE EVENING UPDATE TO
THE ZONES ON RADAR TRENDS.

COASTAL WATERS FORECAST LOOKS FINE...NO SIGNIFICANT CHANGES
EXPECTED.

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MOLLERE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:29 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook31 min
Jun 22, 3:42 PM EDTSevere Thunderstorm WarningTAEClay, Randolph48 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.